| Model Number |
4.5PCF |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Hypoventilation (1916); Unintended Extubation (4564); Insufficient Information (4580)
| Date of Event |
09/19/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, after 4 weeks of use, the tracheostomy tube's proximal side of the inflation line was disconnected from the ventilator and notice that the ventilation volume cannot be maintained.There was no reported patient outcome.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: b5, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the inflation line was broken at the flange connection.The inflation line was broken at the connector flange joint, and part of the inflation line tubing remained bonded into the flange.It was reported that after 4 weeks of use, the tracheostomy tube's proximal side of the inflation line was disconnected from the ventilator and it was noticed that the ventilation volume cannot be maintained.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, after 4 weeks of use, the tracheostomy tube's proximal side of the inflation line was disconnected from the ventilator and notice that the ventilation volume cannot be maintained.The tube was replaced without injury to the patient.